Flash Flood, Benton
- When
- June 4, 5:45 AM CST to 7:30 AM CST
- Where
- Benton County, West Portion
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
Highway T west of Lincoln was flooded and impassable.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Highway T west of Lincoln was flooded and impassable.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 4, 2:45 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 AM CDT MON JUN 4 2001 CHANCE FOR FLOODING RAINS TODAY BIGGEST CHALLENGE OF THIS FORECAST. MVC NOW MOVING ACROSS NORTHERN MISSOURI. SRN EXTENT OF THIS FEATURE FOCUS FOR THUNDERSTORMS THIS MORNING...WITH SOME TRAINING EVIDENT ON RECENT RADAR MOSAICS ACROSS FAR NORTHERN CWA. WILL REISSUE FFW AND RESTRICT IT TO THIS AREA...AS REDEVELOPMENT TODAY FARTHER SOUTH UNLIKELY. FLASH FLOOD GUIDANCE IN THIS AREA VERY LOW. WARM FRONT TO MOVE INTO CENTRAL CWA BY LATE AFTERNOON...AND TEMPS SOUTH OF THE FRONT WILL LIKELY RESPOND DRAMATICALLY. WILL RAISE HIGHS WELL INTO THE 80S THERE. NEXT CHANCE FOR PRECIP TUESDAY IN NORTHERN CWA...THEN ALL OF AREA TUESDAY NIGHT WITH APPROACH OF COLD FRONT. WILL ADJUST POPS SLIGHTLY TO REFLECT TIMING OF FRONT...WHICH HAS BEEN CONSISTENT IN LAST COUPLE OF MESOETA RUNS. EXTENDED LOOKS FINE. PRELIMINARY GUIDANCE FOR COORDINATION PURPOSES ONLY SGF 84 70 83 67 / 10 10 20 60 JLN 88 71 85 67 / 10 10 20 60 UNO 84 70 83 66 / 10 10 20 50 VIH 74 66 82 62 / 40 30 40 70 .SGF...FLASH FLOOD WATCH TODAY MO ZONES 055>058-067>071. BROWNING
MOZ055-056-067>069-040815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT MON JUN 4 2001 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF CENTRAL MEISSOURI UNTIL 300 AM CDT MONDAY MORNING HAS BEEN ALLOWED TO EXPIRE. ALTHROUGH SCATTERED THUNDERSTORMS WILL MOVE OVER THE AREA THROUGH SUNRISE...NO SEVERE THUNDERSTORMS ARE EXPECTED. JLT
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT MON JUN 4 2001 ...SEVERE THUNDERSTORMS AND TORRENTIAL RAINFALL POSSIBLE THIS MORNING...THEN AGAIN TONIGHT IN CENTRAL MISSOURI... STRONG THUNDERSTORMS WILL CONTINUE THIS MORNING OVER CENTRAL MISSOURI. THE PRIMARY THREAT WITH THESE STORMS WILL BE FLOOD PRODUCING RAINFALL. THERE IS A FLASH FLOOD WATCH GENERALLY NORTH OF AN OSCEOLA...TO CAMDENTON...TO ROLLA LINE. A WARM FRONT MAY TRIGGER THUNDERSTORMS TONIGHT OVER CENTRAL MISSOURI...AND SOME MAY BE SEVERE WITH VERY HEAVY RAIN. SPOTTERS AND EMERGENCY MANAGERS IN CENTRAL MISSOURI SHOULD CONTINUE TO MONITOR THE WEATHER CONDITIONS TODAY AND TONIGHT...AND BE PREPARED FOR ACTIVATION. ...EXTENDED OUTLOOK... UNSETTLED WEATHER WILL CONTINUE INTO THE MIDDLE OF THE UPCOMING WORK WEEK. THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH WEDNESDAY...WITH SEVERE THUNDERSTORMS AND HEAVY RAINFALL POSSIBLE EACH DAY. THE BEST CHANCES FOR THUNDERSTORMS WILL BE IN CENTRAL MISSOURI TUESDAY...AND AREA WIDE TUESDAY NIGHT AND WEDNESDAY. BROWNING
The Pleasant Hill radar (KEAX), 102 km away, was scanning. The volume nearest the first event began at 11:45 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251089.